MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC AO/ASIFA^© REAMING ATTACHMENT F/BPL; MOTOR, SURGICAL INSTRUMENT, AC-POWERED

DEPUY SYNTHES PRODUCTS LLC AO/ASIFA^© REAMING ATTACHMENT F/BPL; MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Catalog Number 530.780
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device date of manufacture is unknown; therefore, udi: (b)(4).The manufacturing location is unknown.Device manufacture date is unknown.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If additional information should become available, a supplemental medwatch report will be sent accordingly.
 
Event or Problem Description
It was reported from (b)(6) that during an unspecified surgical procedure, it was observed that the attachment device was dismantling.It was reported that there were no delays in the surgical procedure.It was not reported whether a spare device was available for use.There was patient involvement.There were no injuries, medical intervention or prolonged hospitalization.The exact date of this event was unknown but was noted to have occurred in 2019.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Udi: (b)(4).The manufacturer location was documented as unknown in the initial report.The location has been updated to waldenburg.Contact office name/address has been updated accordingly to reflect the correct manufacturing facility.The device manufacture date was documented as unknown in the initial report.It has been updated to 7/18/07.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The actual device was returned for evaluation.Reliability engineering evaluated the device and determined that the device failed the check tool coupling - pin was missing and would not retain gauge sm 000114, ball bearings were corroded and the pin was missing from the locking mechanism.Therefore, the reported condition was confirmed.The assignable root cause was determined to be due to normal wear and improper device maintenance.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
AO/ASIFA^© REAMING ATTACHMENT F/BPL
Common Device Name
MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8349472
Report Number8030965-2019-61066
Device Sequence Number16707571
Product Code GEY
UDI-Device Identifier07611819137219
UDI-Public7611819137219
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number530.780
Device Lot Number1697855
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2019
Initial Date Received by Manufacturer 02/05/2019
Supplement Date Received by Manufacturer03/07/2019
Initial Report FDA Received Date02/19/2019
Supplement Report FDA Received Date03/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1